0
RESEARCH PAPERS

Probabilistic Description of the Response of Linear Structures to Random Inputs

[+] Author and Article Information
V. J. Kouskoulas

Department of Civil Engineering, Wayne State University, Detroit, Mich.

W. C. Hurty

University of California, Los Angeles, Calif.

J. Appl. Mech 37(3), 617-622 (Sep 01, 1970) (6 pages) doi:10.1115/1.3408589 History: Received December 09, 1968; Revised December 22, 1969; Online July 12, 2010

Abstract

This paper considers a probabilistic description of the random response of linear structures which is described by a finite number of coordinates. Such a description differs from those available in the literature, where random response is usually either assumed Gaussian or is described on the basis of correlation and spectral theories of random functions; it is based on the response probability density distribution freed from the previous assumptions. The development of the response density function is the main task of this work. Given the characteristics of a structure and the density distribution of a random input, stationary or nonstationary, a response density distribution is derived.

Copyright © 1970 by ASME
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In